ISSN: 2148-4902 | E-ISSN: 2536-4553
Northern Clinics of Istanbul Systemic isotretinoin treatment in a renal transplant patient developing sebaceous hyperplasia due to cyclosporine [North Clin Istanb]
North Clin Istanb. 2020; 7(6): 628-630 | DOI: 10.14744/nci.2019.00087

Systemic isotretinoin treatment in a renal transplant patient developing sebaceous hyperplasia due to cyclosporine

Ceyda Caytemel1, Filiz Topaloglu Demir1, Esen Gul Uzuner2, Zafer Turkoglu1
1Department of Dermatology, Haseki Training and Research Hospital, Istanbul, Turkey
2Department of Pathology, Haseki Training and Research Hospital, Istanbul, Turkey

Sebaceous hyperplasia (SH) is a benign tumor with telangiectasia on it, yellowish or skin-colored, with papulosis. Besides genetic factors, aging, ultraviolet rays, sex hormones, calcineurin inhibitors, such as cyclosporin, tacrolimus and systemic steroids, play a role in the development of sebaceous hyperplasia. Cyclosporin is widely used in organ transplant patients. Acne, keratosis pilaris, sebaceous hyperplasia and epidermoid cysts, which are rare side effects, are frequently seen in renal transplant patients and it is suggested that the pilosebaceous unit develops as a result of occlusion with keratinous material. It is thought that cyclosporine causes these side effects by increasing the secretion of sebum and 5-alpha reductase enzyme activity. In this case study, wepresent here a 36-year-old female patient who had been on cyclosporine treatment for 25 years and had a large number of yellowish, umblike papules on her face for 20 years. She had been diagnosed with cyclosporin triggered by clinical and histopathological findings. The patient was started on 40 mg/day (0.6 mg/kg/day) systemic isotretinoin treatment, and after two months treatment, the patient had almost complete regression of the lesions. Systemic isotretinoin is effective and easy to treat treatment for patients with multiple lesions, especially when compared to other treatments. In addition, all of the cases reported in the literature are male, and this report presents the first female transplant patient with SH, which is induced by cyclosporine use.

Keywords: Cyclosporine, renal transplant; sebaceous hyperplasia; systemic isotretinoin.

Ceyda Caytemel, Filiz Topaloglu Demir, Esen Gul Uzuner, Zafer Turkoglu. Systemic isotretinoin treatment in a renal transplant patient developing sebaceous hyperplasia due to cyclosporine. North Clin Istanb. 2020; 7(6): 628-630

Corresponding Author: Ceyda Caytemel
LookUs & Online Makale